Alert archive / Tennessee / Wind Advisories in 2025
Wind Advisory 3, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 30, 2025, 3:41 AM EST for 7 counties in Tennessee. It took effect at Jan 30, 2025, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2025, 3:41 AM EST (08:41 UTC)
- In effect from
- Jan 30, 2025, 7:00 PM EST
- Expired
- Jan 31, 2025, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 35 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.7 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3433 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208 WWUS74 KMRX 300841 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 341 AM EST Thu Jan 30 2025 TNZ041-043-045-047-072-074-087-302100- /O.NEW.KMRX.WI.Y.0003.250131T0000Z-250131T1500Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Citico, Elkmont, Hartford, Hampton, Cades Cove, Unicoi, Cedar Creek, Coker Creek, Erwin, Limestone Cove, and Gatlinburg 341 AM EST Thu Jan 30 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, and Unicoi Counties. Immediate adjacent foothills may also experience these wind gusts. * WHEN...From 7 PM this evening to 10 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There is a 50% chance that particularly prone locations within the Great Smoky Mountains National Park, such as Cove Mountain, will see a wind gust of 60 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 27
2 follow-up statements
490 WWUS74 KMRX 302003 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 303 PM EST Thu Jan 30 2025 TNZ041-043-045-047-072-074-087-310800- /O.CON.KMRX.WI.Y.0003.250131T0000Z-250131T1500Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Coker Creek, Citico, Limestone Cove, Cedar Creek, Gatlinburg, Hampton, Elkmont, Cades Cove, Hartford, Unicoi, and Erwin 303 PM EST Thu Jan 30 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...From 7 PM this evening to 10 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There is a 50% chance that particularly prone locations within the Great Smoky Mountains National Park, such as Cove Mountain, will see a wind gust of 60 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TD
499 WWUS74 KMRX 310330 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1030 PM EST Thu Jan 30 2025 TNZ041-043-045-047-072-074-087-311500- /O.CON.KMRX.WI.Y.0003.000000T0000Z-250131T1500Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Elkmont, Hampton, Coker Creek, Cedar Creek, Cades Cove, Gatlinburg, Erwin, Citico, Unicoi, and Limestone Cove 1030 PM EST Thu Jan 30 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. Isolated gusts over 60 mph are expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...Until 10 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JLB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 30, 12:51 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 30, 12:51 AM EST, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Morristown TN 1251 AM EST Thu Jan 30 2025 ...New AVIATION... .UPDATE... Issued at 1047 PM EST Wed Jan 29 2025 Forecast is on track this evening with high clouds arriving from the southwest. Adjusted temperatures slightly upward to account for the warmer observations, especially across the south. && .SHORT TERM... (This evening through Friday) Issued at 223 PM EST Wed Jan 29 2025 Key Messages: 1. Widespread, soaking rainfall expected with the incoming system tomorrow and Friday. 2. Likelihood of some wind-related headlines for the mountains Thursday night into Friday seems high, but confidence in which product not high enough to issue one just yet. Discussion: Surface high pressure will settle into the region this evening and overnight before being pushed off to the east by an advancing upper low and cold front in the southern plains. Isentropic ascent with this system will spread in from the southwest by daybreak tomorrow or very shortly thereafter. Stuck close to the NBM with respect to rain chances tomorrow as it aligns with most all guidance. The best isentropic ascent looks to be situated over the plateau tomorrow morning then into the northern parts of the CWA in our Virginia counties later in the day. This will coincide with increasing H85 wind flow and possibilty of downslope flow so rainfall may be very light in the east, especially east of I-75/I-81 and north of I-40 tomorrow. The heavier rain will come with the cold front on Friday, which should approach from the west during the morning hours, then shift east of the forecast area by late in the afternoon. Rainfall with this system doesn't look to be concerning, with storm total amounts tomorrow into Friday ranging from maybe 0.75" to a little over an inch. Lastly, in terms of any wind-related headlines, decided to hold off on any with this forecast package as we're still a touch over 24 hours out from the onset of the event and I wasn't confident enough in whether we'd need a warning or advisory. Models show 35-40kt of H85 flow spreading across the CWA between 00z and 06z Friday (tomorrow night), with upwards of 50kt across much of the area by Friday morning. The direction of the H85 wind field isn't the most conducive for downslope winds, but suffice it to say for the moment that the speeds are high enough that we'll likely need some sort of headline. && .LONG TERM... (Friday night through next Wednesday) Issued at 223 PM EST Wed Jan 29 2025 Key Messages: 1. Above normal temperatures for the extended period. 2. Drier for the weekend. 4. Another rain chance by midweek. Discussion: Starting Friday night a cold front will be exiting the forecast area with the precipitation ending and an upper trough shifting east northeast. Just a few showers across the northeast and then decreasing clouds Saturday. From Saturday and beyond in the long term period warmer and drier weather and also above normal temperatures under a nearly zonal mid to upper level flow pattern and a surface ridge across the Southeast states. Highs will reach the 60s in most locations Sunday through Wednesday...some 10 degrees above normal for late January/early February. A weak system will develop to the north Tuesday night into Wednesday with the surface high shifting to the east. A weak front will bring a slight chance of rain to northern and western sections. No significant additional rainfall until Wednesday afternoon with this front after Fridays rainfall. && .AVIATION... (06Z TAFS) Issued at 1240 AM EST Thu Jan 30 2025 VFR conditions through the period, a sprinkle is possible between 16z and 00z as rain falls aloft before turning into most likely virga at the surface. Showers may return late in the period. Otherwise light winds generally less than 10 knots with increasing flow aloft so introduced LLWS after 03z at KCHA and KTYS. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 58 52 63 44 / 30 60 90 10 Knoxville McGhee Tyson Airport, TN 54 46 61 42 / 50 60 100 10 Oak Ridge, TN 52 44 61 41 / 50 70 90 10 Tri Cities Airport, TN 58 44 57 41 / 60 60 100 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SHORT TERM...CD LONG TERM....TD AVIATION...Wellington
Hazardous weather outlook, Jan 29, 3:16 PM EST, 12 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 316 PM EST Wed Jan 29 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-302115- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 316 PM EST Wed Jan 29 2025 /216 PM CST Wed Jan 29 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong gusty south winds are expected across the East Tennessee mountains and adjacent foothills Thursday night and early Friday morning. Wind gusts of 40 to 50 mph are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
Nearby
Wind Advisories in Tennessee, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.